MAUDE Adverse Event Report: CORDIS US CORP. SABERX014; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORP. SABERX014; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 47512015M
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon of a 1.25 × 15mm 150cm saber x.014 percutaneous transluminal angioplasty (pta) dilatation catheter ruptured during inflation at the lesion.Another balloon was used and the procedure was continued.There was no reported patient injury.The device used in the endovascular therapy (evt) procedure.The intended procedure was endovascular therapy (evt).The product was stored and handled according to the instructions for use (ifu), with no damage noticed prior to opening the package.There was no difficulty removing the device from the sterile packaging, including the protective balloon cover and other components.A contralateral approach was used.The target vessel had no tortuosity or acute angles, was 100% stenosed, and was moderately bifurcated.Access vessel characteristics showed no calcification, no tortuosity, 10% stenosis, no acute angles, and moderate bifurcation.The device maintained negative pressure during preparation, was not placed into an acute bend, and did not kink during the procedure.No anomalies were noted after delivery to the lesion.The device was easily removed intact from the patient.The contrast-to-saline ratio used was 50:50.The same indeflator had not been used successfully with other devices.No anomalies were noted during inflation, including no issues preventing inflation, and no loss of pressure was indicated on the indeflator gauge.The device was inflated to 8 atmospheres and pressure was maintained for 2¿3 seconds.No resistance was encountered while withdrawing the device, which was discarded at site along with other devices.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the balloon of a 1.25 × 15mm 150cm saber x.014 percutaneous transluminal angioplasty (pta) dilatation catheter ruptured during inflation at the lesion.Another balloon was used and the procedure was continued.There was no reported patient injury.The device used in the endovascular therapy (evt) procedure.The intended procedure was endovascular therapy (evt).The product was stored and handled according to the instructions for use (ifu), with no damage noticed prior to opening the package.There was no difficulty removing the device from the sterile packaging, including the protective balloon cover and other components.A contralateral approach was used.The target vessel had no tortuosity or acute angles, was 100% stenosed, and was moderately bifurcated.Access vessel characteristics showed no calcification, no tortuosity, 10% stenosis, no acute angles, and moderate bifurcation.The device maintained negative pressure during preparation, was not placed into an acute bend, and did not kink during the procedure.No anomalies were noted after delivery to the lesion.The device was easily removed intact from the patient.The contrast-to-saline ratio used was 50:50.The same indeflator had not been used successfully with other devices.No anomalies were noted during inflation, including no issues preventing inflation, and no loss of pressure was indicated on the indeflator gauge.The device was inflated to 8 atmospheres and pressure was maintained for 2¿3 seconds.No resistance was encountered while withdrawing the device, which was discarded at site along with other devices.The product was not returned for analysis.A product history record (phr) review of lot 2506199594 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon- burst¿ could not be verified as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of 100% stenosis with moderate bifucation may have contributed to the reported event, as damage to balloon material may have occurred during crossing or upon inflation.However, without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the instructions for use, which are not intended to mitigate risk, ¿carefully inspect the catheter prior to use to verify that the catheter has not been damaged and that its size, shape and condition are suitable for the procedure for which it is to be used.Flush or rinse all products entering the vascular system with sterile isotonic saline or a similar solution via the guide-wire access port prior to use.Never attempt to move the guide wire when the balloon is inflated.Do not advance the catheter against significant resistance.The cause of resistance should be determined via fluoroscopy.Inflation in excess of the rated burst pressure may cause the balloon to rupture.Use the recommended balloon inflation medium (25% contrast medium/75% sterile saline solution).It has been shown that a 25/75% contrast / saline ratio has yielded faster balloon inflation / deflation times.Never use air or other gaseous medium to inflate the balloon.If resistance is felt during post procedure withdrawal of the catheter through the introducer sheath, determine if contrast is trapped in the balloon with fluoroscopy.If contrast is present, push the balloon out of the sheath and then completely evacuate the contrast before proceeding to withdraw the balloon.If resistance is still felt during post procedure withdrawal of the catheter, it is recommended to remove the balloon catheter and guidewire/ introducer sheath as a single unit.Do not continue to use the balloon catheter if the shaft has been bent or kinked.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
Device was discarded at site.

Brand Name
SABERX014
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014 2802
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
15th building smes venture park songshan lake hi-tech zone
dongguan, guangdong 
7863138372
MDR Report Key23785606
Report Number1016427-2025-00093
Device Sequence Number10448217
Product Code LIT
UDI-Device Identifier20705032089811
UDI-Public(01)20705032089811(17)280731(10)2506199594
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K221832
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number47512015M
Device Lot Number2506199594
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date01/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Patient Age70 YR
Patient SexMale